MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI SION BLUE; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI SION BLUE; PTCA GUIDE WIRE
Model Number AHW14R104S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).Device evaluation could not be performed because the affected device was discarded at the user facility and was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information, finding on lot history review, and referring to know similar events, it was concluded that bending stress and/or torsion generated with wire manipulation in attempts to deliver the guide wire to the lcx might have been locally applied on the distal segment of the subject sion blue guide wire while the distal segment of the guide wire was prolapsed in the lad.Consequently, the guide wire was fractured.Although it was concluded that the reported event was not attributed to the product quality, it was concluded that the wire fragment left in patient anatomy and additional treatment by stenting were reportable health hazards.No capa will be taken.Instructions for use (ifu) states: [warnings].- observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.- never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise, damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.- if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] - separation of the guide wire.
 
Event or Problem Description
It was reported that the tip of an asahi sion blue guide wire had fractured during a complex percutaneous coronary intervention (pci) for the heavily diseased and heavily calcified left circumflex artery (lcx).The ostial left anterior descending artery (lad) and the ostial lcx was calcified.The sion blue guide wire was shaped and inserted into the patient anatomy.It was difficult to advance the sion blue guide wire into the lcx due to the tight curvature of the vessel.The physician advanced the sion blue guide wire into the relatively easily accessible lad and adjusted the tip curve.When an attempt was made to deliver the sion blue guide wire to the lcx by pulling the guide wire back, the wire tip was fractured in the lad.The length of the wire fragment was estimated at less than 2cm and close to 1cm.An unspecified stent was deployed to trap the wire fragment.The patient was in cardiogenic shock, and during subsequent revascularization suffered cardiac arrest and died.The physician commented that the cardiac arrest was not related directly to the wire fracture, but due to a non-asahi shockwave catheter.

Brand Name
ASAHI SION BLUE
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
lei sun
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key20808846
Report Number3003775027-2024-00123
Device Sequence Number13130232
Product Code DQX
UDI-Device Identifier04547327133012
UDI-Public(01)04547327133012(17)270731(10)240731A061
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K191464
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAHW14R104S
Device Lot Number240731A061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Initial Report FDA Received Date11/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age86 YR
Patient SexFemale